What kind of symptoms do you have? Since you have been "keyed up" after 9/11 you may have developed some kind of anxiety/stress disorder as a result of that trigger- even a post traumatic stress disorder, for example. Stress/anxiety/depression can trigger a whole SLEW of physical symptoms (nausea, headaches, flu-like symptoms, rapid heart beat, hot/cold flashes, tingling/numbness, brain "fog"..... the list goes on and on and on).
If you developed physical symptoms since the anthrax scare you may have developed a health-induced phobia. Do you have a fear of dying? Of getting some nasty disease? Anxiety can cause physical symptoms which can compound this issue.
My suggestion is to make an appointment with a psychiatrist. They are experts in matters of the mind and will be able to tell you if you do have an anxiety disorder and, if so, what type. If that is the case, you have made the first step on the road to recovery. Therapy and medications are both viable options that can be very beneficial.
I have had urinary retention/GERD/nausea/fatigue....I'm a nurse so I know way too much for my own good. I started on a low dose of prozac 3 days ago, so if it is anxiety or depression I have something on board.
All of those symptoms can be caused by anxiety and if all your tests have come back negative, that could very well be the source of your problem (sometimes people have anxiety disorders without even knowing it!).
Hopefully you get some relief from the prozac - that will narrow things down and you can then work on the cause of the anxiety/depression. Keep in mind though, that SSRI's sometimes take 6 weeks to take effect and it can sometimes take trial and error to find the medication that is right for you. SSRI's are not the top choice for treating anxiety states (they work best for depression and when anxiety is secondary to the depression) but you should get some benefit especially if you also have some depression.
My doctor does not think I am depressed and didn't want to perscribe it but i talked him into it. He wanted to use wellbutrin but I heard that could increse the anxiety. Plus you can get prozac for $4.00 at Target.
Actually, most of the SSRI's are not too expensive - I have no idea about Wellbutrin though. With my insurance a month of Zoloft or Paxil never cost more than $10. In my opinion, the best care should not be compromised for sake of cost (if you can afford it).
Wellbutin is definitely known to increase anxiety in a number of people (it is an antidepressant, NOT an anti-anxiety medication) so is probably not the best medication to start out with. Lots of options out there for you if this doesnt work which is comforting,
I have heard horror stories about coming off of paxil and zoloft which is why I opted for the prozac vs the others. I could have chosen celexa too. My other medication for my stomach is pretty pricey and that is not an option not to take so I figured I would start with the cheepest here. Also, I am more comfortable going with an older drug....I figure the kinks are worked out of it. i was on vioxx when it was pulled off the market and they were going to put me on Zelnorm and that got pulled. Just more comfortable with the oldies but goodies.